getEdited - SELECT
by basketkase ( edited 09 Jan 2019 ) 08 Jan 2019

Dear cuties......is there anyone here that has taken the new Aimovig migraine shot? I had my first one the end of December and Saturday I started with a upper respiratory infection......it is so bad!! Anyway, this can be one of the side effects of the drug and wanted to know if anyone else has had this reaction. I plan on taking the 2nd shot so that I know if it is the shot or just a fluke that I got sick......I am also covered with a viral rash on my stomach, back, groin and armpits....

UPDATE....just talked to Neuro nurse and she is going to talk to doctor and drug rep before my next dose is due....she also wanted pics of the rash, have you ever tried to take a selfie of your belly and back? I got the belly and my side, that's as far as I got....in fact will show you so you can all laugh at it with me!! Keep in mind it has gotten a bit better, it was solid red yesterday....

238168

by airyfairy 12 Jan 2019

That looks awful Vicki.
I hope you get better soon.

1 comment
basketkase by basketkase 12 Jan 2019

Thanks, Sarah……..it has definitely improved, it just itches like crazy......my Upper resp thingy is slowly improving as well......

201411
by wp1012 11 Jan 2019

I have been taking them not for about 8 months now. Next weekend will be another one.

2 comments
basketkase by basketkase 11 Jan 2019

Are they helping you....I am hoping to be able to do another shot....am still waiting to hear from the doctor and drug rep.
Am feeling better today, thank goodness...

wp1012 by wp1012 11 Jan 2019

They are helping a lot. I do take meds and also do Botox. I have also had an injection in the neck too. But the Aimovig helps the best of all. I hope you get to feeling better. Hang in there.

3291
by gerryvb 11 Jan 2019

oh dear, I'm sorry you had this reaction, hope it will be better for you soon

598854
by dragonflyer 10 Jan 2019

Wow, that is quite the rash...can't imagine what it looked liked before it "got better"....perhaps it is an allergic reaction to the medication???

1 comment
basketkase by basketkase 11 Jan 2019

That is what the doctors and drug representatives are investigating...

226696
by noah 09 Jan 2019

So sad for you will lift u up in prayer hugs

339247
by pennifold 09 Jan 2019

That's a pretty severe reaction Vicki, even though it's getting better. I definitely would take these pictures to your doctor and be wary of taking another needle or further medication. It's best to check with him/her. Good luck with finding a better cure for your migraines. Love Chris
P.S. In the meantime I hope you can get some relief from the rash. I'll keep you in my prayers.

1 comment
basketkase by basketkase 09 Jan 2019

Thanks so much, Chris.....I can use all the prayers I can get! The benedryl helps, but it makes my brain foggy so am unable to function normally......the rash is so much better, wish I had taken pics at it's worst....I did email these to the docs office...

207556
by cfidl 09 Jan 2019

That sounds horrible. I have gotten a bit of bad advice and took the wrong drug, even though I told my doctor I could not take it. It did more harm than good. So sorry this happened to you.

168799
by sdrise 09 Jan 2019

Poor you... Prayers are coming you way for relief. My hubby took the pills when he was having migraines. No problems with the pill version. Maybe you should ask about the pill instead. . Feel better soon! Suzanne

1 comment
basketkase by basketkase 09 Jan 2019

Hi Suzanne.......I have tried all the pills available for migraines and they all stop working when my system gets used to them....the latest ones Relpax had great results until they stopped working, too....gggrrrr! Making great strides with Parfait though. She will come and sit on my lap now....I need to figure out how to clip her nails, I need to start taking the clippers down with me so she gets used to seeing them...she is very skittish though with new things brought into her room. Oh, she plays big time with me when I fling a leather shoestring by her....she loves it!

99106
by parkermom 08 Jan 2019

I just had my first shot of Aimovig two weeks ago. He prescribed me the 70 mg, not the 140 mg injection. I had really high hopes, but so far I have only had one good day out of 14, pain-wise. I'm hoping to try the 140 mg next month before I give up. I hope you are using the coupon by the manufacturer. That rash sounds like an allergic reaction, so please be cautious.

1 comment
basketkase by basketkase 09 Jan 2019

I too was given the 70 mg shot and yes, I am on the 2 months free trial....I feel for you, I usually cycle about 4-7 days of a migraine several times a month.

10821
by shirley124 08 Jan 2019

Sorry to hear of your migraines and the problems after the Aimovig shot. I do hope you seek medical advice before having any more shots. Hugs

45787
by sebsews 08 Jan 2019

First I feel for those who suffer from migraines. I have had 2 migraines long ago and never want one again. Second, I hope you contacted the doctor about the rash, and did the doctor tell you the rash was viral? Sending hugs to help with a quick recovery. Suzanna

1 comment
sebsews by sebsews 08 Jan 2019

And let me add, I do not know how you do so much along with having the migraines.

8859
by 02kar Moderator 08 Jan 2019

You poor thing! You must be so uncomfortable. I'm trusting you are going to talk to your doctor. Let us know what is going on with you.

149533
by pennifold 08 Jan 2019

Ooh! Vicki, that sounds so uncomfortable. I hate any type of skin rash/irritation (especially in the groin area or armpits and with it summer here it happens to a lot of people). I agree with the others and I'd have a chat with your doctor and or the manufacturer (as you said you'd do). I fortunately do not get headaches so can't help at all. BUT, I am allergic to Soy and its by products, so maybe have a look at the ingredients in the tablet and check to see if you are allergic to something in it. If you haven't had an allergy test, they are relatively easy. I just don't eat anything now that could possible have soy etc. in it. I'm basically living on a meat, vegetables, fruit, dairy and bread (no soy in it) diet. I don't eat sweets (lollies) anymore, or snacks (unless they are Soy free). I have antihistamines in the house just in case!!! Good luck my friend and I hope you can find a cure, love Chris

207556
by sewmom 08 Jan 2019

That sounds awful. Sounds like an allergy. I wouldn't take a 2nd shot!

430285
by graceandham 08 Jan 2019

I'm sure your doctor would give good advice, but I'm more concerned about that rash. You could have a stronger reaction next time, for example respiratory. (Not a doctor here, just allergic.)

52696
by crafter2243 Moderator 08 Jan 2019

Vicky I know nothing, but I definitely would talk to my doctor about everything before you take that second shot. This does not sound like much fun. A few years ago I could not get rid of cough and had all kinds of explanations for it. Turned out after a year that it was a allergy to a medication.

1 comment
basketkase by basketkase 08 Jan 2019

This drug is so new that the doctors aren't very familiar with it, I have the manufacturer's phone number so think I will put in a call to them...

90990
by bemara 08 Jan 2019

Is there not about that on the Internet? good improvement!!!! , hugs Maria (I take a Triptan, there are seven different, it has lasted, until I had the right one.)

3 comments
basketkase by basketkase 08 Jan 2019

Yes I too have been on all the triptans and now none of them work for me....my headaches have been much better so I hate to have to stop the shots...it says in the info package that upper respiratory infections happened in 10% of patients....I will have to talk to someone before the next dose.

bemara by bemara 08 Jan 2019

I take them as tabloids.

bemara by bemara 08 Jan 2019

to fifty percent are my Mirgäne of the dressmaking and embroider if I make too much.... comes from the cervical vertebra column...... then I need massage and break of the bent down one sit, hugs Maria
please do not underestimate the allergic reaction , then such a thing can become chronic !!!!

14198